Alert archive / California / High Surf Warnings in 2010
High Surf Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Nov 2, 2010, 4:06 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2010, 4:06 AM PDT (11:06 UTC)
- Expired
- Nov 2, 2010, 2:18 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
306 WHUS46 KEKA 021106 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 406 AM PDT TUE NOV 2 2010 CAZ001-002-030015- /O.UPG.KEKA.SU.Y.0012.101102T1200Z-101103T0700Z/ /O.NEW.KEKA.SU.W.0002.101102T1106Z-101103T1000Z/ REDWOOD COAST-MENDOCINO COAST- 406 AM PDT TUE NOV 2 2010 ...HIGH SURF WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. A LARGE WESTERLY SWELL WILL PRODUCE VERY DANGEROUS SURF ON NORTHERN CALIFORNIA BEACHES TODAY AND TONIGHT. A LONG PERIOD WEST SWELL OF 20 TO 23 FEET WILL PRODUCE BREAKING WAVES OF 25 TO 30 FEET IN THE SURF ZONE. THE LARGEST WAVES WILL BE ON WEST TO NORTHWEST FACING BEACHES AND THE BIGGEST SETS COULD BUILD TO NEAR 35 FEET. EXTREME CAUTION SHOULD BE USED BY THOSE VISITING THE BEACH TODAY. STAY BACK FROM THE WATERS EDGE AND NEVER TURN YOUR BACK ON THE OCEAN. AVOID JETTIES...ROCKS OR LOGS NEAR THE WATERS EDGE AS WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU OFF YOUR FEET. SURVIVAL IN THE FRIGID AND TURBULENT WATER IS UNLIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS CONDITIONS...INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
1 follow-up statement
138 WHUS46 KEKA 022118 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 PM PDT TUE NOV 2 2010 CAZ001-002-030700- /O.CAN.KEKA.SU.W.0002.000000T0000Z-101103T1000Z/ /O.NEW.KEKA.SU.Y.0013.101102T2118Z-101103T0700Z/ REDWOOD COAST-MENDOCINO COAST- 218 PM PDT TUE NOV 2 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE HIGH SURF WARNING HAS BEEN CANCELLED. A LARGE WESTERLY SWELL WILL PRODUCE VERY DANGEROUS SURF ALONG NORTHERN CALIFORNIA BEACHES THIS EVENING. BREAKING WAVES OF 20 TO 25 FEET IN THE SURF ZONE ARE EXPECTED...ESPECIALLY ON WEST TO NORTHWEST FACING BEACHES. THE WAVES WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. EXTREME CAUTION SHOULD BE USED BY THOSE VISITING THE BEACH THIS EVENING. STAY BACK FROM THE WATERS EDGE AND NEVER TURN YOUR BACK ON THE OCEAN. AVOID JETTIES...ROCKS OR LOGS NEAR THE WATERS EDGE AS WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU OFF YOUR FEET. SURVIVAL IN THE FRIGID AND TURBULENT WATER IS UNLIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Nov 1, 2:36 PM PDT, 13 hours 30 minutes earlier.
Area forecast discussion, Nov 1, 2:36 PM PDT, 13 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PDT MON NOV 1 2010
.SYNOPSIS...
DRY AND WARMER WEATHER IS EXPECTED THROUGH THURSDAY AS THE RIDGE
BUILDS INTO THE REGION. SOME FOG AND STRATUS ARE EXPECTED ALONG
THE COAST IN ASSOCIATION WITH THE MARINE LAYER.
&&
.SHORT TERM...
UPPER RIDGING REALLY TAKES HOLD FOR THE WEEK WITH A WARMING AND
DRYING TREND EXPECTED THROUGH AT LEAST THURSDAY AFTERNOON. MAY
ALSO SEE SOME MARINE STRATUS/FOG ALONG THE COASTAL REGIONS AS LOW
LEVEL FLOW BECOMES WEAKLY ONSHORE BELOW INVERSION. HAVE MAINTAINED
MENTION OF FOG ACCORDINGLY. A FEW AREAS OF PATCHY FOG ARE ALSO
POSSIBLE IN THE NORTHERN INLAND VALLEYS IN THE MORNING.
.LONG TERM...
BY EARLY FRIDAY THE GFS OPERATIONAL MODEL IS WANTING TO BRING IN A
500MB TROUGH THOUGH THE ENSEMBLE MEAN...THE ECMWF AND THE CANADIAN
ARE 12 TO 24 HOURS SLOWER. DUE TO THE STRONG OMEGA BLOCKING WE
TENDED TOWARD THE SLOWER SOLUTION ALTHOUGH KEPT CHANCE POPS
THROUGH THE TIME FRAME DUE TO LOW CONFIDENCE ON THE TIMING. BY LATE
SATURDAY INTO SUNDAY MODELS ARE GOOD AGREEMENT THAT THE FLOW WILL
BECOME MORE ZONAL. SO WE RAISED POPS IN THAT TIME PERIOD
ESPECIALLY IN THE NORTH. MKK
&&
.AVIATION...EXPECT VFR CONDITIONS ACROSS NORTHWEST CALIFORNIA
THROUGH THE EVENING...GRADUALLY DIMINISHING TO IFR ALONG THE
IMMEDIATE COAST. SOME INLAND VALLEY MAY BECOME IFR AS FOG FORMS
LATE. STROZ
&&
.MARINE...LIGHT TO MODERATE SOUTHERLY WINDS WILL CONTINUE TONIGHT
AND THEN SWITCH TO THE NORTH ON TUESDAY. A POWERFUL STORM IN THE
GULF OF ALASKA HAS GENERATED A LARGE WEST SWELL THAT WILL MOVE
THROUGH THE WATERS EARLY TUESDAY MORNING INTO TUESDAY NIGHT.
OFFSHORE BUOY 6 HAS REPORTED WAVES NEAR 34 FT AT 17 SECONDS. THIS IS
A FEW HOURS EARLIER AND ABOUT 3 FT HIGHER THEN THE ENP FORECAST.
EVEN SWELL DECAY TOOLS PUTS THIS NEAR 23 FT AT 18 SECONDS IN OUR
WATERS EARLY TUESDAY MORNING. SO BUMPED THE FORECAST SWELL UP BY 2
FT AND STARTED IT A FEW HOURS EARLIER. HAZARDOUS SEAS WARNINGS AND
HIGH SURF ADVISORIES REMAIN UP. THE SWELL IS EXPECTED TO PEAK NEAR
22 FEET BY TUESDAY AFTERNOON, WHICH WILL RESULT IN BREAKERS NEAR 25
FEET ALONG THE BEACH. THE SWELL WILL BEGIN TO DIMINISH LATE TUESDAY
NIGHT INTO WEDNESDAY. STROZ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 5 AM TUESDAY TO MIDNIGHT PDT TUESDAY
NIGHT CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM PDT TUESDAY
PZZ450-455-475.
HAZARDOUS SEAS WARNING FROM 3 AM TO 9 PM PDT TUESDAY PZZ450-455.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ470.
HAZARDOUS SEAS WARNING FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY
PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:18 PM PDT | High Surf Advisory | EKA | 13 hr |
Nearby
High Surf Warnings in California, 2010Every high surf warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.